top of page
Search
  • Writer's pictureHossein Elgafy

Hemorrhagic Lumbar Synovial Facet Cyst Secondary to Transforaminal Epidural Injection: A Case Report

Updated: Apr 18, 2020

World J Orthop. 2016 Jul 18;7(7):452-7. Hossein ElgafyNicholas PetersJustin E LeaRobert M Wetzel



Abstract A 64-year-old-female presented with progressive left foot weakness, low back and radicular pain after a left sided S1 transforaminal epidural steroid injection (ESI). Magnetic resonance imaging revealed left side L5-S1 large extradural heterogeneous mass with layering areas suggesting different stages of hematoma formation. Past medical history was significant for peripheral vascular disease and transient ischemic attacks, for which she took aspirin and clopidogrel (antiplatelet agent). These medications were discontinued one week prior to ESI. Although synovial cysts associated with facet arthropathy are common, hemorrhagic cyst is not. To the best of the authors' knowledge, this is the first reported case of symptomatic hemorrhagic lumbar facet synovial cyst following ESI on a patient taking anti-platelet medications.





8 views0 comments

Comments


bottom of page